MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 2450; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 2450; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-2450-220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, 60-2450-220, system 2450, 220v, was being used on (b)(6) 2024 during a blepharoplasty) and ¿when activating the scalpel, according to the medical team, the scalpel pen had a very strong flame, the blend was at a power of 20 and lowered to 15 and even so the flame when activating the pen was strong.The scalpel carriage was changed.The blend was reduced to 10, and when using the scalpel pen, a flame of fire formed on the patient's face.The patient is stable, receiving due care administered by the hospital, the burns are 2nd degree in the region, continuing to the nasal septum.Pen used in our equipment: scalpel pen lot: 240083 brand: gabisa medical internacional s.A.¿.The procedure was completed with a valleylab medtronic and there was a 3 hour delay.Per further assessment, it was found that burn treatment with special coverings was necessary.As of 14jun24 the patient was in treatment of the injury and ent evaluation.The patent did not require prolonged hospitalization.This report is being raised on the basis of injury due to device with no report of malfunction being used during a procedure where the patient experienced a 2nd degree burn caused by a competitor's device.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The service history was reviewed, and no data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: electrosurgery should never be performed in the presence of flammable anesthetics, flammable prep solutions or drapes, oxidizing gases such as nitrous oxide (n2o) or in oxygen-enriched environments.The risk of igniting flammable gases or other materials is inherent in electrosurgery and cannot be eliminated by device design.Precautions must be taken to restrict flammable materials and substances from the electrosurgical site.They may be present in the form of an anesthetic, life support, skin preparation agent, produced by natural processes within body cavities or originate in surgical drapes, tracheal tubes or other materials.The ifu also advises the user that if unsure of the proper settings, use low power settings initially and make adjustments intraoperatively according to the surgeon¿s requests.Use of a written record of each surgeon¿s preferred power setting for various procedures will expedite subsequent pre-op setup.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per information received on 20jun24 there was no report from the hospital for equipment alarms sounding during the procedure.The distributor reported on behalf of the customer that the device, 60-2450-220, system 2450, 220v, was being used on (b)(6) 2024 during a blepharoplasty) and ¿when activating the scalpel, according to the medical team, the scalpel pen had a very strong flame, the blend was at a power of 20 and lowered to 15 and even so the flame when activating the pen was strong.The scalpel carriage was changed.The blend was reduced to 10, and when using the scalpel pen, a flame of fire formed on the patient's face.The patient is stable, receiving due care administered by the hospital, the burns are 2nd degree in the region, continuing to the nasal septum.Pen used in our equipment: scalpel pen lot: 240083 brands: gabisa medical internacional s.A.¿.The procedure was completed with a valleylab medtronic and there was a 3 hour delay.Per further assessment, it was found that burn treatment with special coverings was necessary.As of (b)(6) 2024 the patient was in treatment of the injury and ent evaluation.The patent did not require prolonged hospitalization.This report is being raised on the basis of injury due to device with no report of malfunction being used during a procedure where the patient experienced a 2nd degree burn caused by a competitor's device.

Brand Name
SYSTEM 2450
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19578251
Report Number3007305485-2024-00087
Device Sequence Number19847990
Product Code GEI
UDI-Device Identifier10653405058151
UDI-Public(01)10653405058151(11)231023
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K052009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60-2450-220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCALPEL PEN LOT: 240083 BRAND: GABISA MEDICAL.; SCALPEL PEN LOT: 240083 BRAND: GABISA MEDICAL.; VALLEYLAB MEDTRONIC.; VALLEYLAB MEDTRONIC.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age48 YR
Patient SexFemale
Patient EthnicityNon Hispanic